Volume 14, issue 4 (2010)

Download this article
For screen
For printing
Recent Issues

Volume 18 (2014)
Issue 1 1–616
Issue 2 617–1244

Volume 17 (2013) 1–5

Volume 16 (2012) 1–4

Volume 15 (2011) 1–4

Volume 14 (2010) 1–5

Volume 13 (2009) 1–5

Volume 12 (2008) 1–5

Volume 11 (2007)

Volume 10 (2006)

Volume 9 (2005)

Volume 8 (2004)

Volume 7 (2003)

Volume 6 (2002)

Volume 5 (2001)

Volume 4 (2000)

Volume 3 (1999)

Volume 2 (1998)

Volume 1 (1997)

G&T Monographs
The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060

Fibered knots and potential counterexamples to the Property 2R and Slice-Ribbon Conjectures

Robert E Gompf, Martin Scharlemann and Abigail Thompson

Geometry & Topology 14 (2010) 2305–2347

DOI: 10.2140/gt.2010.14.2305

Bibliography
1 S Akbulut, Cappell–Shaneson homotopy spheres are standard, Ann. of Math. (2) 171 (2010) 2171–2175 MR2680408
2 A J Casson, C M Gordon, Reducing Heegaard splittings, Topology Appl. 27 (1987) 275–283 MR918537
3 T D Cochran, J P Levine, Homology boundary links and the Andrews–Curtis conjecture, Topology 30 (1991) 231–239 MR1098917
4 M H Freedman, The topology of four-dimensional manifolds, J. Differential Geom. 17 (1982) 357–453 MR679066
5 M H Freedman, R E Gompf, S Morrison, K Walker, Man and machine thinking about the smooth 4–dimensional Poincaré conjecture, Quantum Topol. 1 (2010) 171–208 MR2657647
6 D Gabai, Foliations and the topology of 3–manifolds. II, J. Differential Geom. 26 (1987) 461–478 MR910017
7 D Gabai, Foliations and the topology of 3–manifolds. III, J. Differential Geom. 26 (1987) 479–536 MR910018
8 D Gabai, Surgery on knots in solid tori, Topology 28 (1989) 1–6 MR991095
9 S Gersten, On Rapaport's example in presentations of the trivial group (1987)
10 R E Gompf, Killing the Akbulut–Kirby 4–sphere, with relevance to the Andrews–Curtis and Schoenflies problems, Topology 30 (1991) 97–115 MR1081936
11 R E Gompf, More Cappell–Shaneson spheres are standard, Algebr. Geom. Topol. 10 (2010) 1665–1681
12 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, Graduate Studies in Math. 20, Amer. Math. Soc. (1999) MR1707327
13 J A Hillman, Alexander ideals of links, Lecture Notes in Math. 895, Springer (1981) MR653808
14 R Kirby, A calculus for framed links in S3, Invent. Math. 45 (1978) 35–56 MR0467753
15 , Problems in low-dimensional topology (editor R Kirby), AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35–473 MR1470751
16 R Kirby, P Melvin, Slice knots and property R, Invent. Math. 45 (1978) 57–59 MR0467754
17 F Laudenbach, V Poénaru, A note on 4–dimensional handlebodies, Bull. Soc. Math. France 100 (1972) 337–344 MR0317343
18 D Rolfsen, Knots and links, Math. Lecture Series 7, Publish or Perish (1990) MR1277811 Corrected reprint of the 1976 original
19 M Scharlemann, A A Thompson, Surgery on a knot in (surface × I), Algebr. Geom. Topol. 9 (2009) 1825–1835 MR2550096